EconPapers    
Economics at your fingertips  
 

A note on the SG(m) test

Fernando López (), Mariano Matilla-García, Jesus Mur, Antonio Páez () and Manuel Ruiz Marin
Authors registered in the RePEc Author Service: Lopez Hernandez Fernando A ()

Journal of Geographical Systems, 2016, vol. 18, issue 1, 87-96

Abstract: López et al. (Reg Sci Urban Econ 40(2–3):106–115, 2010 ) introduce a nonparametric test of spatial dependence, called SG(m). The test is claimed to be consistent and asymptotically Chi-square distributed. Elsinger (Reg Sci Urban Econ 43(5):838–840, 2013 ) raises doubts about the two properties. Using a particular counterexample, he shows that the asymptotic distribution of the SG(m) test may be far from the Chi-square family; the property of consistency is also questioned. In this note, the authors want to clarify the properties of the SG(m) test. We argue that the cause of the conflict is in the specification of the symbolization map. The discrepancies can be solved by adjusting some of the definitions made in the original paper. Moreover, we introduce a permutational bootstrapped version of the SG(m) test, which is powerful and robust to the underlying statistical assumptions. This bootstrapped version may be very useful in an applied context. Copyright Springer-Verlag Berlin Heidelberg 2016

Keywords: SG(m) test; Spatial dependence; Nonparametric tests; Symbolic dynamics; Entropy; Bootstrap; C4 (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s10109-015-0221-7 (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: A note on the SG(m) test (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jgeosy:v:18:y:2016:i:1:p:87-96

Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/10109/PS2

DOI: 10.1007/s10109-015-0221-7

Access Statistics for this article

Journal of Geographical Systems is currently edited by Manfred M. Fischer and Antonio Páez

More articles in Journal of Geographical Systems from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:jgeosy:v:18:y:2016:i:1:p:87-96